Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 14, 2014, 5:21 PM CST for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2014, 5:21 PM CST (23:21 UTC)
- Expired
- Dec 14, 2014, 6:00 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WWUS84 KTSA 142321
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 14 2014
OKZ065-066-150000-
OKFUSKEE OK-OKMULGEE OK-
521 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 521 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF WELEETKA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...
SCHULTER...MORRIS...ERAM AND OKMULGEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3567 9612 3568 9571 3555 9581 3555 9582
3554 9582 3537 9594 3537 9598 3532 9598
3528 9601 3529 9635
TIME...MOT...LOC 2321Z 213DEG 40KT 3521 9627
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 14, 2:56 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 14, 2:56 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CST SUN DEC 14 2014 .DISCUSSION... LEADING BAND OF CONVECTION CONTINUES TO PUSH INTO THE FAR WRN PARTS OF OUR FORECAST AREA...AND HAVE NOTED NEW DRYLINE DEVELOPMENT OVER WCNTRL OK DURING THE PAST 1-2 HOURS. WILL NEED TO KEEP AN EYE FOR SOME INTENSIFICATION IN LEADING BAND OF STORMS AS WELL AS DRYLINE ACTIVITY FROM LAST AFTERNOON AND INTO THE EVENING...ESPECIALLY ACROSS SE OK WHERE BEST COMBINATION OF MODEST INSTABILITY/GOOD LOW-LEVEL SHEAR IS REALIZED. SHOWERS/SCATTERED THUNDERSTORMS WILL BE MOVING INTO WRN AR THIS EVENING...LIKELY IN A WEAKENED STATE...AND SHOULD SHIFT E OF THE FORECAST AREA AFTER 06Z. MAIN COOL SURGE WILL MOVE THROUGH MONDAY...WITH BREEZY WLY/NWLY WINDS BY THE AFTERNOON. SURFACE RIDGE WILL SETTLE IN BY TUESDAY...WITH EVEN CHILLIER AFTERNOON HIGHS EXPECTED. EXTENDED MODELS CONTINUE TO STRUGGLE WITH EVOLUTION OF SPLIT FLOW PATTERN FROM MID-WEEK THROUGH THE END OF THIS FORECAST. EXPECT AN UPTICK IN PRECIPITATION CHANCES LATER WEDNESDAY INTO WEDNESDAY NIGHT AS A LEAD WAVE EJECTS INTO THE PLAINS. ECMWF/CMC KEEP THE NEXT WAVE OPEN/MORE PROGRESSIVE THAN THE STRONGER/CLOSED OFF GFS LATE NEXT WEEK...AS WELL AS A FARTHER S QPF SOLUTION. GIVEN THE CONTINUED POOR RUN-TO-RUN CONSISTENCY...WILL GO WITH A BLEND FOR NOW WHICH MAINTAINS THE GENERAL CHANCE POPS THURSDAY THROUGH EARLY SATURDAY. FORECAST SOUNDINGS/THERMAL PROFILES SUGGESTS ALL LIQUID FOR MOST OF THIS PERIOD...ALTHOUGH COULD SEE A WINTRY CHANGEOVER FRIDAY NIGHT/EARLY SATURDAY AS THE SYSTEM DEPARTS. EXPECT SEASONALLY CHILLY TEMPERATURES THROUGH THE EXTENDED...WITH HIGHS MOSTLY IN THE 40S. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 53 32 44 / 80 10 0 0 FSM 49 60 35 47 / 100 10 0 0 MLC 47 57 33 47 / 80 0 0 0 BVO 44 52 29 42 / 80 10 0 0 FYV 49 55 32 41 / 100 10 0 0 BYV 49 57 32 43 / 90 20 10 0 MKO 46 54 32 45 / 80 10 0 0 MIO 50 53 32 42 / 90 20 10 0 F10 44 54 32 46 / 70 10 0 0 HHW 48 60 34 51 / 80 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....18
Hazardous weather outlook, Dec 14, 12:33 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1233 PM CST SUN DEC 14 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1233 PM CST SUN DEC 14 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...MID AFTERNOON. HEAVY RAIN AND FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A LINE OF SHOWERS...WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATER TODAY FARTHER TO THE WEST ALONG THE DRYLINE. MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS...BUT ISOLATED SEVERE POTENTIAL ALONG THE DRYLINE WILL EXIST FROM MID AFTERNOON INTO THE EVENING HOURS ACROSS PARTS OF EASTERN OKLAHOMA...WITH THE HIGHEST RISK IN SOUTHEAST OKLAHOMA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT MAY DEVELOP. LOCALLY HEAVY RAIN COULD ALSO OCCUR. THE THUNDERSTORM THREATS SHOULD DIMINISH FROM WEST TO EAST BY LATE EVENING. IN ADDITION...GUSTY WINDS AHEAD OF THE STORM SYSTEM COULD RESULT IN A LIMITED RISK OF FIRE SPREAD THIS AFTERNOON ACROSS PARTS OF NORTHEAST OKLAHOMA BEFORE THE INITIAL LINE OF SHOWERS AND STORMS MOVES INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... FIRE SPREAD POTENTIAL WILL INCREASE BY TUESDAY AS DRIER AIR MOVES IN BEHIND TODAYS STORM SYSTEM AND GUSTY WINDS PERSIST. ANOTHER UPPER LEVEL SYSTEM WILL PUSH INTO THE AREA LATE IN THE UPCOMING WEEK...WITH PRECIPITATION EXPECTED TO OVERSPREAD EASTERN OKLAHOMA AND WESTERN ARKANSAS PRIMARILY THURSDAY AND FRIDAY. AS COLDER AIR MOVES INTO THE REGION...A PERIOD OF WINTRY PRECIPITATION MAY OCCUR LATE FRIDAY BEFORE THE SYSTEM DEPARTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Dec 14, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 14 2014
OKZ065-066-150000-
OKFUSKEE OK-OKMULGEE OK-
521 PM CST SUN DEC 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 521 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF WELEETKA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...
SCHULTER...MORRIS...ERAM AND OKMULGEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3567 9612 3568 9571 3555 9581 3555 9582
3554 9582 3537 9594 3537 9598 3532 9598
3528 9601 3529 9635
TIME...MOT...LOC 2321Z 213DEG 40KT 3521 9627The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 5:33 PM CST | Special Weather Statement | TSA | Kay | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.